Alert archive / Indiana / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Oct 19, 2022, 3:27 PM EDT for 8 counties in Indiana; 8 counties in Kentucky. It took effect at Oct 20, 2022, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2022, 3:27 PM EDT (19:27 UTC)
- In effect from
- Oct 20, 2022, 11:00 AM EDT
- Expired
- Oct 20, 2022, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
Counties Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS81 KILN 191927 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 327 PM EDT Wed Oct 19 2022 INZ050-058-059-066-073>075-080-KYZ089>096-200330- /O.NEW.KILN.FW.W.0003.221020T1500Z-221021T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton- 327 PM EDT Wed Oct 19 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN INDIANA AND NORTH CENTRAL KENTUCKY... * AFFECTED AREA...Fire Weather Zone 050 Wayne, Fire Weather Zone 058 Fayette IN, Fire Weather Zone 059 Union IN, Fire Weather Zone 066 Franklin IN, Fire Weather Zone 073 Ripley, Fire Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire Weather Zone 080 Switzerland, Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, Fire Weather Zone 095 Grant and Fire Weather Zone 096 Pendleton. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
4 follow-up statements
256 WWUS81 KILN 192309 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 709 PM EDT Wed Oct 19 2022 INZ050-058-059-066-073>075-080-KYZ089>096-200715- /O.CON.KILN.FW.W.0003.221020T1500Z-221021T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton- 709 PM EDT Wed Oct 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN INDIANA AND NORTH CENTRAL KENTUCKY... * AFFECTED AREA...Fire Weather Zone 050 Wayne, Fire Weather Zone 058 Fayette IN, Fire Weather Zone 059 Union IN, Fire Weather Zone 066 Franklin IN, Fire Weather Zone 073 Ripley, Fire Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire Weather Zone 080 Switzerland, Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, Fire Weather Zone 095 Grant and Fire Weather Zone 096 Pendleton. * WINDS...Southwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
278 WWUS81 KILN 200711 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 311 AM EDT Thu Oct 20 2022 INZ050-058-059-066-073>075-080-KYZ089>096-201700- /O.CON.KILN.FW.W.0003.221020T1500Z-221021T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton- 311 AM EDT Thu Oct 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN INDIANA AND NORTH CENTRAL KENTUCKY... * AFFECTED AREA...Fire Weather Zone 050 Wayne, Fire Weather Zone 058 Fayette IN, Fire Weather Zone 059 Union IN, Fire Weather Zone 066 Franklin IN, Fire Weather Zone 073 Ripley, Fire Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire Weather Zone 080 Switzerland, Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, Fire Weather Zone 095 Grant and Fire Weather Zone 096 Pendleton. * WINDS...Southwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
101 WWUS81 KILN 201936 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 336 PM EDT Thu Oct 20 2022 ...RED FLAG WARNING THROUGH EARLY EVENING... INZ050-058-059-066-073>075-080-KYZ089>096-210000- /O.CON.KILN.FW.W.0003.000000T0000Z-221021T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton- 336 PM EDT Thu Oct 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM FOR WIND AND LOW RELATIVE HUMIDITY IN EASTERN INDIANA AND NORTH CENTRAL KENTUCKY... * AFFECTED AREA...Fire Weather Zone 050 Wayne, Fire Weather Zone 058 Fayette IN, Fire Weather Zone 059 Union IN, Fire Weather Zone 066 Franklin IN, Fire Weather Zone 073 Ripley, Fire Weather Zone 074 Dearborn, Fire Weather Zone 075 Ohio, Fire Weather Zone 080 Switzerland, Fire Weather Zone 089 Carroll, Fire Weather Zone 090 Gallatin, Fire Weather Zone 091 Boone, Fire Weather Zone 092 Kenton, Fire Weather Zone 093 Campbell, Fire Weather Zone 094 Owen, Fire Weather Zone 095 Grant and Fire Weather Zone 096 Pendleton. * WINDS...Southwest 10 to 20 mph, gusting to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid burning. Conditions are favorable for rapid fire growth. && $$
404 WWUS81 KILN 210003 RFWILN URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington OH 803 PM EDT Thu Oct 20 2022 INZ050-058-059-066-073>075-080-KYZ089>096-210115- /O.EXP.KILN.FW.W.0003.000000T0000Z-221021T0000Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton- 803 PM EDT Thu Oct 20 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN INDIANA AND NORTH CENTRAL KENTUCKY... Relative humidity values will continue to slowly rise this evening. Therefore, the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Oct 19, 1:26 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 19, 1:26 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
126 PM EDT Wed Oct 19 2022
.SYNOPSIS...
A large upper level low pressure system continues to support
precipitation chances through this morning, along with colder
temperatures as northwesterly flow and cold air advection
dominate the area. Drier and warmer conditions arrive near the
end of the work week as the system finally moves off to the east
and is replaced with surface high pressure.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Have allowed last night's Freeze Warning to expire this morning
as temperatures have risen to the upper 30s/ low 40s for the
southwest.
Remaining precipitation has moved east toward central and
eastern Ohio, so have trimmed PoPs slightly for our western
counties. Expect pcpn to exit the entire FA by this afternoon. Clouds
are slowly breaking up from the southwest toward the northeast,
and temperatures should be a few degrees warmer today than
yesterday. However, with wind gusts between 20-25 mph throughout
the afternoon, the feels- like temperature will still be in the
low 40s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The upper level low and the associated cloud cover and winds has
prevented unfavorable cooling conditions, limiting widespread
freeze conditions for the local area the last couple of days.
Conditions become more favorable Wednesday night as cloud clear.
High pressure builds in from the south, but the proximity of the
low pressure still lingering over the Great Lakes presents some
uncertainty, especially when it comes to frost development. Will
likely see the best frost conditions in protected areas and
valleys. Even if widespread frost doesn't occur, confidence is
higher that at least there will be a few hours of below freezing
conditions area wide. For now, have settled on a Freeze Watch
for the entire area. Pending freeze conditions in the southwest,
most, if not all of the freeze watch should be upgraded to a
warning later today.
Mostly clear skies don't last long Wednesday night as another
shortwave works through the southwest periphery of the upper
level low. An area of deeper moisture moves in ahead of the
forcing, causing an increase in mid-level cloud cover starting
Thursday morning and continuing through the day. For now, the
forecast remains dry with temperatures climbing into the 50s
area wide for the first time in several days.
Regarding Fire Weather: The only weather concern for Thursday
is associated with the potential for favorable fire weather
conditions. A dry low level air mass provides minimum relative
humidity values in the 20s. RH values in the low 20s coupled
with breezy conditions promotes fire weather concerns. Given the
light precipitation the last couple of days, there is some
question as to how susceptible 10-hour fuels will ultimately be.
Will hold off on mention in the HWO until the fuels
susceptibility is better understood.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Pattern change with deep persistent trof being replaced by mid
level ridging late in the week into this weekend. This will
allow for a warming trend and an extended period of dry weather.
Dry westerly flow aloft with a a southerly low level flow
developing Friday. Temperatures warm close to normal Friday with
high ranging from the lower 60s to the upper 60s.
A warming trend and dry weather to continue this weekend with
highs 70 to 75 on both Saturday and Sunday.
Mid level flow backs southwesterly with developing trof/low in
the the northern plains. Model solutions trending slower with
main axis of moisture and pcpn remaining to our west Monday. Mid
level low to track into southern Canada with weakening front
pushing into the area Monday night/Tuesday. Will limit pops to
chance pops west during this time frame. Mild temperatures to
continue with highs of 70 to 75 Monday.
Model solutions diverge later Tuesday into Wednesday with
interaction from a southern stream shortwave and an increase in
pcpn chances. Due to model spread and therefore uncertainty will
limit pops to chance category. Temperatures slightly cooler but
remain a little above normal with highs on Tuesday in the upper
60s to the lower 70s.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
The bulk of the precipitation has moved out of the area, with
the last of the showers exiting KCMH area. Low CIGs remain at
KCMH, KLCK, KILN, and KDAY for the next few hours before skies
clear from southwest to northeast and VFR conditions prevail.
This afternoon will be breezy, with westerly winds between 10-15
knots, gusting up to 25 knots.
VFR for the remainder of the TAF period, with winds shifting to
out of the southwest, decreasing overnight before rising again
Thursday morning. High and mid level VFR clouds move in on
Thursday ahead of the next disturbance.
OUTLOOK...No significant weather is expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Watch from 11 PM EDT this evening through Thursday
morning for OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088.
KY...Freeze Watch from 11 PM EDT this evening through Thursday
morning for KYZ089>100.
IN...Freeze Watch from 11 PM EDT this evening through Thursday
morning for INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...McGinnis
NEAR TERM...CA/McGinnis
SHORT TERM...McGinnis
LONG TERM...AR
AVIATION...CAHazardous weather outlook, Oct 19, 10:08 AM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1008 AM EDT Wed Oct 19 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201415- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1008 AM EDT Wed Oct 19 2022 ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 19, 3:17 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Wilmington OH 317 PM EDT Wed Oct 19 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-060>064- 070>074-077>082-088-200900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Miami-Preble- Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren-Clinton-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Greenville, Troy, Piqua, Tipp City, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 317 PM EDT Wed Oct 19 2022 ..INCREASED FIRE DANGER AND GUSTY WINDS THURSDAY... Winds from the southwest at 15 to 20 mph, with gusts up to 30 mph, and afternoon relative humidities around 20 to 25 percent, will result in an increased fire danger Thursday. Any fires that start could spread out of control. Outdoor burning is not recommended.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:34 AM EDT | Freeze Watch | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 10 hr |
| Oct 19, 1:37 PM EDT | Freeze Warning | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 20 hr |
Nearby
Red Flag Warnings in Indiana, 2022Red Flag Warnings in Kentucky, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.